Officers use overdose antidote

In a 12-hour span this week, sheriff’s deputies used Narcan to reverse the effects of narcotics on two people.

Earlier this year, all police officers in Johnson County were given the drug, which can reverse the effects of an overdose, and trained on how to use it.

Just after 6:30 p.m. Thursday, a Johnson County Sheriff’s Office deputy responded to a 911 call in the 800 block of S. Old U.S. 31 near Franklin about an unconscious woman believed to have overdosed on prescription antidepressant pills. The deputy arrived before paramedics and gave the woman Narcan after checking her vitals, according to the police report.

The woman regained consciousness and was transported to Community Hospital South.

Just after 5 a.m. Friday, a sheriff’s deputy responded to a similar 911 call in the 4800 block of Welton Street near the Old Smith Valley area. A man was unconscious, and a resident told police he could have overdosed on Morphine. Paramedics began CPR while the deputy and emergency workers gave the man Narcan three times, eventually reviving him, the report said.

He also was transported to Community Hospital South.

Their names and conditions were not available Friday.

Corey Elliot is a reporter at the Daily Journal. He can be reached at or 317-736-2719.